MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Codes Break (1069); Malposition of Device (2616); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: week of (b)(6) 2021.Implanted date: device was not implanted.Explanted date: device was not explanted.Based on the results of our investigation, the root cause of the complaint could not be identified.The actual sample was not returned for evaluation hence we could not provide detailed information of its actual condition.Retention samples were visually confirmed free from defects that will affect activation of safety sheath and passed evaluation for sheath activation and deactivation.Also, no irregularity was encountered during the simulation of manual sheath activation that may lead to the complaint.We have series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems and needle sticks.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.Therefore, we advise to follow the instructions for use (ifu) for the proper usage of the sg2 needle indicated on the unit box in which warnings to prevent needle stick, cautions, and precautions are also included.(b)(4).
 
Event or Problem Description
The user facility reported that when the needle has been used, and the green safety cover is ready to click onto the needle, the safety cover breaks off and the needle bends.Additional information was received on 23august2021: no needle stick occurred during the event.It appears to be a sheath activation problem.Per the physician, after administering the vaccine, she pressed down to lock in the safety sheath, and it snapped off.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key12482446
Report Number3003902955-2021-00049
Device Sequence Number19786153
Product Code MEG
UDI-Device Identifier30612479178855
UDI-Public30612479178855
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue Number102-N251S
Device Lot Number200715B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1